Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jul 6, 2021, 6:43 PM EDT for Jefferson County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 6:43 PM EDT (22:43 UTC)
- Expired
- Jul 6, 2021, 7:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Louisville, KY
County Jefferson County, IN
The radar
The Louisville radar (KLVX), 98 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1401 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
716
WWUS83 KLMK 062243
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
643 PM EDT Tue Jul 6 2021
INZ079-KYZ032-062315-
Jefferson-Trimble-
643 PM EDT Tue Jul 6 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JEFFERSON AND
NORTHWESTERN TRIMBLE COUNTIES...
At 643 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles northeast of Madison to 11 miles
east of Scottsburg. Movement was north at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Madison, Hanover, Smyrna, Milton, Kent, Dupont, Wakefield,
Middlefork, Canaan and Volga.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3876 8520 3874 8531 3873 8533 3867 8557
3868 8557 3868 8560 3871 8561 3871 8564
3872 8564 3882 8567 3882 8561 3885 8561
3885 8557 3888 8557 3888 8554 3891 8553
3891 8520
TIME...MOT...LOC 2243Z 184DEG 14KT 3881 8524 3871 8556
$$
DMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jul 6, 5:42 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 6, 5:42 PM EDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Louisville KY 542 PM EDT Tue Jul 6 2021 .Forecast Update... Issued at 542 PM EDT Tue Jul 6 2021 Storms developed this afternoon along a subtle east-west surface boundary draped along the length of Kentucky coincident with an instability axis and pool of PWAT > 1.5". Storms have continued to generate along northward moving outflow boundaries and have produced a few downbursts, some of which were strong enough to fell trees, especially in Anderson and Scott (KY) counties. Convection will continue to drift and regenerate northward, though recent radar signals have shown a general weakening trend as it moves farther away from the best support, and this is expected to continue. To the south, visible satellite shows a field of rather sparse cumulus with limited vertical development. Can't rule out a few isolated showers or storms in the south...one such shower did recently manage to briefly get going near Lake Cumberland...but overall it will likely be difficult for much to get going there in a region of even weaker shear, weaker mid-level lapse rates, and stronger capping than what we had earlier to the north. We're past peak heating now as well as the sun slowly sinks in the western sky. && .Short Term...(This evening through Wednesday) Issued at 315 PM EDT Tue Jul 6 2021 Isolated to widely scattered convection has fired along a weak W-E oriented surface trough just south of the I-64 corridor. The environment is currently characterized by 2000-3000 J/KG of MLCAPE in the presence of virtually no deep layer shear. So, pulse storm modes are in play here. Most of the updrafts are struggling under very weak mid level lapse rates, however a few of the stronger updrafts that have been 2nd and 3rd generation have overcome the mid levels to excel. With DCAPE around 1000 J/KG, the gusty wind potential with any collapsing storm is the main threat. These storms are presenting a pulse strong to severe threat of isolated microburst potential. Seeing good velocity signatures off each microburst, good satellite presentation, and strong outflow boundaries coming out of collapsing storms all adding confidence in the gusty wind threat. Additionally, there is localized heavy rain threat with any slow moving cell as we saw earlier today in the Lexington Metro. However, most of the storms will collapse long before they have the potential to produce enough rain to warrant any advisories/warnings. Will continue to monitor. As we move through the afternoon and evening, expect continued isolated to widely scattered coverage, but coverage will be a bit more chaotic off the current surface boundary as outflows progress. Can't rule out any 1 place in our CWA from a short shower or storm, but think the best coverage will slowly progress northward to along and north of the I-64 corridor. Still only calling for 20-30% coverage at any one time. We should see a relative lull through the overnight with the loss of daytime heating. If things do clear out enough, patchy fog may be noted again toward dawn. Wednesday will bring another round of scattered showers and storms to the area as PWATs jump across the area thanks to a little help from the outer moisture from Elsa. In addition, the belt of westerlies across our north will start to sink into our region ahead of a shortwave trough that will bring just a little bit more deep layer flow. Expect things to pop by late morning with coverage continuing into the afternoon hours. Mid level lapse rates still won't be impressive so not expecting too many problems, but will have to watch for localized heavy rain and gusty winds. .Long Term...(Wednesday night through Tuesday) Issued at 315 PM EDT Tue Jul 6 2021 At the start of the extended period expect to find a shortwave trough pushing out of the Upper Midwest and into the Upper Great Lakes/OH Valley region while a broad upper ridge remains anchored over the SW CONUS. Across the southeast, Tropical Storm Elsa will likely be moving through the FL panhandle and into southern GA. At the surface, a weak cold front will extend southwest across northern OH/IN and back through the central MS Valley. Scattered showers and storms may be ongoing across the area Wednesday night as a subtle wave moves overhead; however, most activity is expected to diminish with the loss of daytime heating. As the frontal boundary edges closer Thursday, scattered showers and storms will continue to be possible throughout the day in a warm and moist environment characterized by highs generally in the mid to upper 80s, dewpoints in the upper 60s to lower 70s, and PWATs of 1.6- 1.8 inches. Model soundings indicate moderate instability (SBCAPE ~ 1000-2000 J/kg) and shear (Effective Shear ~ 20 kts), while lapse- rates remain pretty meager around 6 C/km. Any stronger storms may be capable of producing locally gusty winds and heavy downpours. Uncertainty increases moving into Friday as model guidance varies on the placement of the frontal boundary, with the general expectation being that the cold front will stall out somewhere in the vicinity. If the cold front is able to push all the way through the area, would expect mostly dry weather on Friday as northerly flow advects in cooler and drier air. However, if the boundary stalls out over/north of the area, a warm and moist airmass in continued SWly flow could result in afternoon convection once again. Will therefore maintain mention of slight chance PoPs for Friday. By this weekend, another shortwave trough will dig southeast through the northern Plains and into the mid MS Valley where it will remain rather stationary on Sunday and Monday before lifting to the northeast by Tuesday. At the surface, an area of low pressure will develop over the central Plains and gradually progress ENE towards the mid MS Valley and Upper Midwest by early next week. As we remain between the low to our northwest and a broad area of high pressure anchored over the southeast CONUS, deep southwesterly flow will continue to pump warm and moist air into the region. Scattered showers and storms will be possible each day through the end of the period, with diurnally enhanced PoPs in the afternoon and evening hours. High temperatures will generally remain in the mid to upper 80s each day with overnight lows in the upper 60s to lower 70s. && .Aviation...(18Z TAF Issuance) Issued at 143 PM EDT Tue Jul 6 2021 Isolated to widely scattered showers and storms have developed along a weak W-E oriented surface boundary this afternoon and will persist through the late afternoon and early evening hours before diminishing. Brief heavy rainfall and gusty winds are the main threats with these storms, although coverage is too low for the TAF sites to include any prevailing mention at this time. Will keep VCTS and plan amendments as necessary. It should be noted that gusty outflow from storms can disperse well away from t-storm centers, so erratic and unexpected gusts can't be ruled out at any site. Look for a quiet overnight with patchy fog potentially an issue again toward dawn Wednesday. Steady SW winds are expected by late morning Tuesday with scattered late morning and afternoon storms expected once again. Prob30s will handle the tomorrow storm chances for now. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...13 Short Term...BJS Long Term...JML Aviation...BJS
Hazardous weather outlook, Jul 6, 3:31 PM EDT, 3 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 331 PM EDT Tue Jul 6 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-071945- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 331 PM EDT Tue Jul 6 2021 /231 PM CDT Tue Jul 6 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered thunderstorms are possible through this evening, mainly along and north of the western Kentucky and Bluegrass Parkways. Lightning, brief torrential rain, and gusty winds are the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are expected Wednesday and Thursday as a cold front approaches the region. Some storms could be strong with heavy rainfall, gusty winds, and marginally severe hail possible. Another round of storms is possible later into the weekend. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any instances of strong gusty winds or flooding. && More information, along with other weather, hydrological and climate information can be found at weather.gov/louisville. BJS/JML
In the hours before
Local storm report, Jul 6, 5:39 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
539 PM EDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG MILLERSBURG 38.31N 84.15W
07/06/2021 BOURBON KY 911 CALL CENTER
TREE DOWN OVER ROAD IN MILLERSBURG, KY.
&&
SRMSpecial weather statement, Jul 6, 5:44 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Louisville KY
544 PM EDT Tue Jul 6 2021
INZ092-KYZ031>033-062215-
Clark-Oldham-Henry-Trimble-
544 PM EDT Tue Jul 6 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLARK...
NORTHEASTERN OLDHAM...TRIMBLE AND NORTHWESTERN HENRY COUNTIES...
At 544 PM EDT, a strong thunderstorm was located near Bedford. The
storm is nearly stationary.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Bedford, Pendleton, Campbellsburg, Bethlehem, Oldham, Monitor, Otto,
Russell Corner, Sligo and Wises Landing.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3863 8523 3845 8518 3843 8529 3843 8542
3857 8555 3859 8550 3859 8543 3861 8544
3862 8544 3864 8540 3867 8527
TIME...MOT...LOC 2144Z 158DEG 3KT 3851 8533
DMSpecial weather statement, Jul 6, 5:46 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Louisville KY
546 PM EDT Tue Jul 6 2021
INZ076>078-062215-
Orange-Washington-Scott-
546 PM EDT Tue Jul 6 2021
...A BROKEN LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN
SCOTT... NORTHEASTERN ORANGE AND NORTHERN WASHINGTON COUNTIES...
At 545 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Scottsburg to Paoli. Movement was
northwest at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms. The strongest winds may occur just ahead of these storms
before the rain arrives.
Locations impacted include...
Scottsburg, Salem, Paoli, Vienna, Austin, Orleans, Stampers Creek,
Orangeville, Campbellsburg and Little York.
LAT...LON 3863 8574 3852 8651 3867 8658 3869 8646
3869 8631 3871 8631 3876 8599 3875 8598
3876 8596 3875 8595 3876 8594 3875 8592
3875 8590 3873 8589 3873 8587 3874 8584
3878 8582 3878 8580 3879 8580 3880 8576
TIME...MOT...LOC 2145Z 122DEG 12KT 3864 8580 3856 8648
DMSpecial weather statement, Jul 6, 6:10 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Louisville KY
610 PM EDT Tue Jul 6 2021
INZ079-KYZ032-062245-
Jefferson-Trimble-
610 PM EDT Tue Jul 6 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JEFFERSON AND
NORTHWESTERN TRIMBLE COUNTIES...
At 610 PM EDT, a strong thunderstorm was located near Madison, moving
north at 10 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Madison, Hanover, Saluda, Smyrna, Milton, Kent, Wakefield, Volga,
North Madison and Trout.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3874 8533 3873 8533 3867 8527 3859 8543
3859 8550 3861 8550 3861 8557 3868 8557
3868 8559 3880 8561 3882 8540
TIME...MOT...LOC 2210Z 194DEG 16KT 3868 8543
DMSpecial weather statement, Jul 6, 6:21 PM EDT, 22 minutes before
Special Weather Statement National Weather Service Louisville KY 621 PM EDT Tue Jul 6 2021 INZ076-062245- Orange- 621 PM EDT Tue Jul 6 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ORANGE COUNTY... At 621 PM EDT, a strong thunderstorm was located 8 miles northeast of Paoli, moving north at 20 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Orleans, Bromer, Leipsic, Woodlawn Grove and Syria. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3869 8631 3856 8631 3858 8649 3869 8648 TIME...MOT...LOC 2221Z 194DEG 16KT 3863 8636 DM
Special weather statement, Jul 6, 6:43 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
643 PM EDT Tue Jul 6 2021
INZ079-KYZ032-062315-
Jefferson-Trimble-
643 PM EDT Tue Jul 6 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JEFFERSON AND
NORTHWESTERN TRIMBLE COUNTIES...
At 643 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles northeast of Madison to 11 miles
east of Scottsburg. Movement was north at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Madison, Hanover, Smyrna, Milton, Kent, Dupont, Wakefield,
Middlefork, Canaan and Volga.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3876 8520 3874 8531 3873 8533 3867 8557
3868 8557 3868 8560 3871 8561 3871 8564
3872 8564 3882 8567 3882 8561 3885 8561
3885 8557 3888 8557 3888 8554 3891 8553
3891 8520
TIME...MOT...LOC 2243Z 184DEG 14KT 3881 8524 3871 8556
DMThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 12:32 PM EDT | Areal Flood Advisory | LMK | Fayette | 3 hr |
| Jul 6, 1:40 PM EDT | Special Weather Statement | LMK | Hardin | 20 min |
| Jul 6, 2:05 PM EDT | Special Weather Statement | LMK | Hardin | 25 min |
| Jul 6, 2:17 PM EDT | Special Weather Statement | LMK | Nelson | 28 min |
| Jul 6, 2:20 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge | 25 min |
| Jul 6, 2:44 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge | 31 min |
| Jul 6, 2:45 PM EDT | Special Weather Statement | LMK | Bullitt, Nelson | 30 min |
| Jul 6, 2:51 PM EDT | Special Weather Statement | LMK | Mercer | 24 min |
| Jul 6, 3:04 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Woodford | 26 min |
| Jul 6, 3:25 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Woodford | 35 min |
| Jul 6, 3:56 PM EDT | Special Weather Statement | LMK | Jefferson | 34 min |
| Jul 6, 3:56 PM EDT | Special Weather Statement | LMK | Woodford | 34 min |
| Jul 6, 4:21 PM EDT | Special Weather Statement | LMK | Jefferson | 24 min |
| Jul 6, 4:25 PM EDT | Special Weather Statement | LMK | Scott | 20 min |
| Jul 6, 4:26 PM EDT | Special Weather Statement | LMK | Nicholas | 19 min |
| Jul 6, 4:34 PM EDT | Severe Thunderstorm Warning | LMK | Scott | 26 min |
| Jul 6, 4:42 PM EDT | Special Weather Statement | LMK | Shelby | 18 min |
| Jul 6, 4:46 PM EDT | Special Weather Statement | LMK | Washington | 14 min |
| Jul 6, 4:49 PM EDT | Areal Flood Advisory | LMK | Scott | 116 min |
| Jul 6, 4:53 PM EDT | Special Weather Statement | LMK | Nicholas | 22 min |
| Jul 6, 4:57 PM EDT | Special Weather Statement | LMK | Shelby | 18 min |
| Jul 6, 5:00 PM EDT | Special Weather Statement | LMK | Scott | 30 min |
| Jul 6, 5:03 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Nicholas | 27 min |
| Jul 6, 5:16 PM EDT | Special Weather Statement | LMK | Shelby | 14 min |
| Jul 6, 5:19 PM EDT | Areal Flood Advisory | LMK | Bourbon, Nicholas | 90 min |
| Jul 6, 5:25 PM EDT | Special Weather Statement | LMK | Oldham | 20 min |
| Jul 6, 5:29 PM EDT | Special Weather Statement | LMK | Henry | 16 min |
| Jul 6, 5:44 PM EDT | Special Weather Statement | LMK | Trimble | 31 min |
| Jul 6, 3:20 PM EDT | Special Weather Statement | LMK | Floyd | 25 min |
| Jul 6, 4:00 PM EDT | Special Weather Statement | LMK | Floyd | 30 min |
| Jul 6, 4:37 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd | 23 min |
| Jul 6, 4:59 PM EDT | Special Weather Statement | LMK | Clark | 16 min |
| Jul 6, 5:14 PM EDT | Special Weather Statement | LMK | Clark | 16 min |
| Jul 6, 5:34 PM EDT | Special Weather Statement | LMK | Clark | 11 min |
| Jul 6, 5:46 PM EDT | Special Weather Statement | LMK | Orange, Scott, Washington | 29 min |
| Jul 6, 6:10 PM EDT | Special Weather Statement | LMK | Jefferson | 35 min |
| Jul 6, 6:21 PM EDT | Special Weather Statement | LMK | Orange | 24 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.